# SDR CA080428002

- Difficulty date: April 25, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Mooney M20C
- Aircraft time: 3,667 hours
- Engine: Lyc O360A1D
- Propeller: Mcauly 2D34C53
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 05K21104
- Condition: Cracked
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) ON TAKEOFF PILOT FELT SLIGHT VIBRATION THROUGH RUDDER PEDALS. AFTER GETTING TO HIS CRUISE LEVEL THE VIBRATION GOT WORSE. HE RETURNED TO THE AIRPORT, AC WAS BROUGHT INTO MAINT SHOP AND COWLING WAS REMOVED. COMPRESSION TEST WAS COMPLETED AND IT WAS FOUND THAT NR3 CYL NO COMPRESSION. CYL WAS REMOVED FROM ENGINE. FOUND THAT THERE WAS A HOLE BURNED UNDER THE EXHAUST VALVE SEAT AND THERE WAS A PART OF THE EXHAUST VALVE MISSING. RECORDS INDICATE THAT AT ENGINE OVERHAUL THE EXHAUST VALVES AND SEATS WERE REPLACED. AME WONDERS IF WHEN THEY CHANGED THE SEAT THAT THEY MAY HAVE CRACKED THE CYL ALLOWING THE EXHAUST GASES TO BURN THROUGH THE CYL UNDER THE SEAT. (TC NR 20080428002)
